MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 08-aug-2024 apifix was notified that patient (b)(6) underwent revision surgery on (b)(6) 2024 due to a kite angle collapse.According to the report, "we added a screw at t7 to go along with t5&t6 and shortened the mid-c.The apifix screw was unchanged.".
 
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures and shipped according to manufacturer's specifications.Patient (b)(6) index procedure was performed on (b)(6) 2022.On (b)(6) 2023, patient (b)(6), underwent revision surgery due to loosen screw and implant at max-extension.(ref: mdr 3013461531-2023-00033) on (b)(6) 2024 apifix was notified that patient (b)(6) underwent revision surgery on (b)(6) 2024 due to a "kite angle collapse".According to the report, "{during revision} we added a screw at t7 to go along with t5&t6 and shortened the mid-c.The apifix screw was unchanged." apifix followed up with the reporter requesting patient images and additional information, however no additional information had been received.Reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of "extender angle increase" has been assessed and found to be acceptable.The risk has been quantified, characterized, and documented as acceptable within a full risk assessment.Extender misalignment typically results from not properly aligning the extender and the main rod, from selecting improper screw size to anchor the extender, or from fault in the off-the-shelf tool used to lock the extender screws.The misalignment can also occur with time, and the event may be associated with curve progression and implant migration.The investigation findings do not lead to a clear conclusion about the cause of the reported event.Apifix is closing this complaint but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Additional Manufacturer Narrative
On (b)(6) 2024 patient #(b)(6) (pas# (b)(6) underwent revision surgery during which the broken mid-c rod was replaced with a new one.No report of patient harm/complications was received.The explanted device is expected to be returned to manufacturer.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20143706
Report Number3013461531-2024-00038
Device Sequence Number8369145
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMID-C 125
Device Catalogue NumberAFS-125-050
Device Lot NumberAF-01-069-21
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date12/11/2024
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale